Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 55, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 22, 2013, 10:09 PM CDT for Green County, Rock County, Wisconsin. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2013, 10:09 PM CDT (03:09 UTC)
- Expired
- Jul 22, 2013, 11:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Green County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 66 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 10:10 PM CDT | TSTM WND DMG | Brodhead, WI | SCATTERED REPORTS OF TREES DOWN. |
| Jul 22, 10:14 PM CDT | TSTM WND DMG | Milton, WI | ISOLATED TREES DOWN ACROSS THE COUNTY. ONE NEAR MILTON...ONE NEAR FULTON...AND ONE NEAR EVANSVILLE. |
| Jul 22, 10:23 PM CDT | TSTM WND DMG | Beloit, WI | TREES DOWN AND ARCING WIRES IN BELOIT. TIME ESTIMATED. |
| Jul 22, 10:40 PM CDT | TSTM WND GST 37 | 9 Wnw Beloit, WI | 0.60 INCHES OF RAIN FROM ABOUT 1040PM TO 1110PM. |
| Jul 22, 10:43 PM CDT | TSTM WND GST 60 | 2 Nw Beloit, WI | SIX INCH DIAMETER TREE BRANCH FELL ON FENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2851 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
840
WUUS53 KMKX 230309
SVRMKX
WIC045-105-230400-
/O.NEW.KMKX.SV.W.0055.130723T0309Z-130723T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1009 PM CDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 1100 PM CDT
* AT 1000 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
SOUTHEAST OF MONROE AIRPORT...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BRODHEAD...EVANSVILLE...BELOIT...DOWNTOWN JANESVILLE...MILTON...
ORFORDVILLE...FOOTVILLE...JANESVILLE AIRPORT...CLINTON...
MAGNOLIA...NEWARK...HANOVER...AFTON...SHOPIERE...TIFFANY...EMERALD
GROVE...AVALON AND JOHNSTOWN CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4250 8952 4264 8947 4268 8936 4281 8937
4280 8902 4274 8878 4249 8877
TIME...MOT...LOC 0309Z 266DEG 28KT 4258 8939
HAIL...1.00IN
WIND...<50MPH
$$
HENTZ4 follow-up statements
245
WWUS53 KMKX 230321
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1021 PM CDT MON JUL 22 2013
WIC045-230331-
/O.CAN.KMKX.SV.W.0055.000000T0000Z-130723T0400Z/
GREEN WI-
1021 PM CDT MON JUL 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4250 8936 4281 8937 4280 8902 4274 8878
4249 8877
TIME...MOT...LOC 0321Z 272DEG 32KT 4259 8916
$$
WIC105-230400-
/O.CON.KMKX.SV.W.0055.000000T0000Z-130723T0400Z/
ROCK WI-
1021 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK COUNTY
UNTIL 1100 PM CDT...
AT 1019 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ORFORDVILLE...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JANESVILLE AIRPORT AROUND 1030 PM CDT.
BELOIT AROUND 1035 PM CDT.
CLINTON AROUND 1045 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE AFTON...TIFFANY...SHOPIERE...
EMERALD GROVE AND AVALON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4250 8936 4281 8937 4280 8902 4274 8878
4249 8877
TIME...MOT...LOC 0321Z 272DEG 32KT 4259 8916
HAIL...1.00IN
WIND...<50MPH
$$
HENTZ270
WWUS53 KMKX 230333
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1033 PM CDT MON JUL 22 2013
WIC105-230400-
/O.CON.KMKX.SV.W.0055.000000T0000Z-130723T0400Z/
ROCK WI-
1033 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ROCK COUNTY UNTIL 1100 PM CDT...
AT 1028 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELOIT...AND
MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLINTON AROUND 1040 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4250 8918 4269 8916 4271 8899 4274 8878
4249 8877
TIME...MOT...LOC 0333Z 267DEG 42KT 4254 8895
HAIL...1.00IN
WIND...<50MPH
$$
HENTZ622
WWUS53 KMKX 230346
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1046 PM CDT MON JUL 22 2013
WIC105-230400-
/O.CON.KMKX.SV.W.0055.000000T0000Z-130723T0400Z/
ROCK WI-
1046 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ROCK COUNTY UNTIL 1100 PM CDT...
AT 1042 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...AND
MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN ROCK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4250 8894 4263 8888 4264 8878 4262 8877
4256 8877 4255 8878 4255 8877 4249 8877
TIME...MOT...LOC 0346Z 267DEG 42KT 4255 8874
HAIL...<.75IN
WIND...60MPH
$$
HENTZ987
WWUS53 KMKX 230348
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1048 PM CDT MON JUL 22 2013
WIC105-230358-
/O.CAN.KMKX.SV.W.0055.000000T0000Z-130723T0400Z/
ROCK WI-
1048 PM CDT MON JUL 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4250 8894 4263 8888 4264 8878 4262 8877
4256 8877 4255 8878 4255 8877 4249 8877
TIME...MOT...LOC 0348Z 267DEG 42KT 4255 8871
$$
HENTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:25 PM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Jul 22, 3:25 PM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT MON JUL 22 2013
.VERY SHORT TERM...LATE THIS AFTERNOON...TONIGHT AND
TUESDAY...FORECAST CONFIDENCE IS MEDIUM.
MAIN FORECAST ISSUE CONTINUES TO BE AREAL COVERAGE OF STORMS AND
SEVERE RISK WITH PASSAGE OF COLD FRONT LATE THIS AFTERNOON AND THIS
EVENING. LATEST RUNS OF THE HRRR AND WRF 4KM WITH LAPS HIGH
RESOLUTION MODELS SHOW CONVECTION ASSOCIATED WITH THE FRONT MOVING
SOUTHEAST INTO THE NORTHWEST PORTIONS OF THE FORECAST AREA BY 00Z
TUESDAY...THEN FALLING APART AS THEY SHIFT FURTHER
SOUTHEAST...EXITING THE FAR SOUTHEAST COUNTIES BY 05Z TUESDAY.
NAM/GFS/ECMWF/CANADIAN MODELS ALL SHOW QPF WITH THE FRONTAL PASSAGE
THIS EVENING...THOUGH 18Z NAM CONTINUES TO BE SOMEWHAT SLOWER THAN
THE OTHER MODELS WITH ITS PROGRESSION.
SOME QUESTION WITH THE AREAL COVERAGE OF STORMS...AS UPWARD VERTICAL
MOTION WITH FRONT OVER THE AREA IS MODEST COMPARED TO THE NORTHEAST
AND SOUTHWEST. STILL...ENOUGH UPWARD MOTION WITH FRONT AND PASSING
MODEST 500MB VORTICITY MAXIMUM TO BRING SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THROUGH THE AREA THIS EVENING...ENDING
SOON AFTER MIDNIGHT.
MEAN LAYER CAPES OF 1500 TO 2500 J/KG WITH 20 TO 25 KNOTS OF DEEP
LAYER SHEAR WILL BRING A RISK FOR LARGE HAIL AND DAMAGING WINDS WITH
MAINLY MULTICELL TYPE STRUCTURES. BEST CHANCES WILL REMAIN IN THE
SLIGHT RISK AREA FROM SPC...MAINLY NORTHWEST OF A FOND DU LAC TO
MADISON TO DARLINGTON LINE. THIS IS WHERE THE SOMEWHAT BETTER DEEP
LAYER SHEAR WILL BE LOCATED. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE
WITH DECENT PRECIPITABLE WATER VALUES.
BRISK NORTH WINDS WITH COLD AIR ADVECTION BEHIND FRONTAL PASSAGE
LATER TONIGHT INTO TUESDAY WILL BRING A COOLER AND DRIER AIRMASS
INTO THE REGION. THIS IS IN ADVANCE OF HIGH PRESSURE MOVING TOWARD
THE REGION FROM THE NORTHWEST. QUIET WEATHER WITH PARTLY CLOUDY
SKIES ARE EXPECTED. BREEZY NORTH WINDS WILL KEEP TEMPERATURES
SOMEWHAT BELOW SEASONAL NORMALS...ESPECIALLY NEAR THE LAKE.
TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM TO HIGH
NW FLOW ALOFT WILL PREVAIL WITH HIGH PRESSURE CENTERED OVER WI FOR
TUE NT AND WED. A WEAK SHORTWAVE TROUGH MAY BRING SCT-BKN MID
LEVEL CLOUDS FOR A TIME WED AFTERNOON AND EVENING. AT MOST...A FEW
SPRINKLES TOWARD CENTRAL WI. THE HIGH THEN SHIFTS INTO THE ERN
GREAT LAKES FOR WED NT AND THU WHILE A SFC TROUGH MOVES INTO NW WI
ON THU. THIS IS AHEAD OF A LARGE UPPER TROUGH THAT IS DIGGING SEWD
INTO SRN MANITOBA AND ONTARIO CANADA. WEAK LOW LEVEL WARM
ADVECTION WILL DEVELOP LATE WED NT AND THU. 925 MB TEMPS YIELD SFC
TEMPS IN THE MID 70S ON WED AND UPPER 70S TO 80F FOR THU.
.LONG TERM...
FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM
THE LARGE POLAR TROUGH WILL TRACK ALONG THE NRN GRTLKS AND
CANADIAN BORDER FOR THE WEEKEND. ITS COLD FRONT WILL BRING CHANCES
OF SHOWERS AND TSTORMS FOR FRI AND SAT. VERY PLEASANT AND DRY
SUMMER WX TO PREVAIL AFTERWARD.
&&
.AVIATION/00Z TAFS/...VFR CONDITIONS ARE EXPECTED THROUGH LATE THIS
AFTERNOON ACROSS TAF SITES. SOME DIURNAL CUMULUS CLOUDS WILL LINGER
DURING THIS TIME. LAKE BREEZE WILL SHIFT WINDS TO THE SOUTHEAST AT
MILWAUKEE AND KENOSHA BY 21Z TO 22Z MONDAY. MADISON SHOULD SEE LIGHT
SOUTHWEST WINDS.
COLD FRONT WILL SLIDE SOUTHEAST THROUGH TAF SITES BETWEEN 02Z AND
06Z TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED WITH THE FRONT. A FEW MAY CONTAIN LARGE HAIL AND GUSTY
WINDS...WITH BETTER CHANCE AT MADISON...LOWER CONFIDENCE AT THE
EASTERN SITES. MVFR/IFR VISIBILITIES ARE POSSIBLE WITH ANY STORMS.
VFR CONDITIONS ARE THEN EXPECTED AFTER FRONTAL PASSAGE INTO
TUESDAY. WINDS WILL SHIFT NORTH NORTHWEST AFTER THE FRONTAL
PASSAGE...AND BECOME NORTH NORTHEAST THROUGH TUESDAY. WINDS WILL
BECOME GUSTY WITH COOLER AND DRIER AIR MOVING INTO THE REGION
DURING THIS TIME. GUSTS INTO THE 20 TO 25 KNOT RANGE ARE POSSIBLE.
.MARINE...A TIGHT PRESSURE GRADIENT WILL DEVELOP LATE TONIGHT INTO
TUESDAY...AFTER THE COLD FRONTAL PASSAGE. THIS WILL RESULT IN BREEZY
NORTH TO NORTHEAST WINDS ACROSS THE NEARSHORE WATERS. FREQUENT GUSTS
TO 25 KNOTS ARE POSSIBLE LATE TONIGHT INTO TUESDAY NIGHT. THIS
SHOULD CAUSE WAVES TO BECOME HIGH...WITH ONSHORE FLOW AT TIMES. THE
WAVES SHOULD REMAIN HIGH INTO WEDNESDAY BEFORE SUBSIDING WITH WEAKER
WINDS. THUS...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR LATE
TONIGHT INTO WEDNESDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 4 PM CDT WEDNESDAY FOR
LMZ643>646.
&&
TONIGHT/TUESDAY AND AVIATION/MARINE...WOOD
TUESDAY NIGHT THROUGH MONDAY...GEHRINGHazardous weather outlook, Jul 22, 8:06 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 806 PM CDT MON JUL 22 2013 WIZ046-047-051-052-056>060-062>072-231015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 806 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE ACROSS SOUTHERN WISCONSIN THIS EVENING...AS A COLD FRONT MOVES THROUGH THE REGION. THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINFALL FROM ANY THUNDERSTORMS THAT DEVELOP. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A FOND DU LAC TO JANESVILLE LINE. THE MAIN HAZARDS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS RETURN FOR THURSDAY NIGHT THROUGH SATURDAY...AS LOW PRESSURE AND COLD FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ643>646-231015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 806 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE ACROSS LAKE MICHIGAN LATER THIS EVENING...AS A COLD FRONT MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY IS IN EFFECT FROM TUESDAY INTO WEDNESDAY AFTERNOON...FOR BRISK NORTHERLY WINDS AND HIGH WAVES. CHANCES FOR THUNDERSTORMS RETURN FOR THURSDAY NIGHT THROUGH SATURDAY...AS LOW PRESSURE AND COLD FRONT APPROACHES FROM THE NORTHWEST. MG/WOOD WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 22, 8:51 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 5 SW MADISON 43.03N 89.45W
07/22/2013 E0.75 INCH DANE WI TRAINED SPOTTER
&&
SMSpecial weather statement, Jul 22, 8:58 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 858 PM CDT MON JUL 22 2013 WIZ056-062-230230- IOWA-SAUK- 858 PM CDT MON JUL 22 2013 ...STRONG THUNDERSTORM MOVING ACROSS IOWA COUNTY... AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL IOWA COUNTY...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF GOVERNOR DODGE STATE PARK BY 905 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MINOR LOWLAND FLOODING IS POSSIBLE WITH THE HEAVY RAINFALL. HENTZ
Special weather statement, Jul 22, 9:21 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 921 PM CDT MON JUL 22 2013 WIZ062-063-068-230245- DANE-GREEN-IOWA- 921 PM CDT MON JUL 22 2013 ...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST IOWA COUNTY... AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL IOWA COUNTY...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... RURAL DANE COUNTY AT 940 PM CDT GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. URBAN AND SMALL STREAM FLOODING IS LIKELY WITH THESE STORMS. HENTZ
Local storm report, Jul 22, 9:48 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
948 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL W OREGON 42.93N 89.38W
07/22/2013 M0.25 INCH DANE WI TRAINED SPOTTER
0800 PM HEAVY RAIN 1 E MOUNT HOREB 43.01N 89.72W
07/22/2013 M0.93 INCH DANE WI TRAINED SPOTTER
0.93 INCHES WITHIN 40 MINUTES
0800 PM HAIL 1 S BARNEVELD 43.00N 89.90W
07/22/2013 M0.25 INCH IOWA WI TRAINED SPOTTER
0822 PM HAIL BLACK EARTH 43.14N 89.75W
07/22/2013 M1.50 INCH DANE WI TRAINED SPOTTER
1.5 INCH HAIL PARTIALLY COVERING THE GROUND. 50 MPH WIND
GUSTS. 6 INCH DIAMETER TREE LIMBS DOWN. TIME ESTIMATED
FROM RADAR.
0850 PM HAIL NW VERONA 42.99N 89.54W
07/22/2013 M1.25 INCH DANE WI TRAINED SPOTTER
MIX OF HAIL SIZES WITH UP TO A HALF DOLLAR SIZE ON THE
NORTHWEST SIZEOF VERONA. LASTED ABOUT 6 MINUTES. TIME
ESTMATED FROM RADAR.
0850 PM HAIL VERONA 42.99N 89.54W
07/22/2013 E0.75 INCH DANE WI PUBLIC
5/8 TO 3/4 HAIL. TIME ESTIMATED FROM RADAR. REPORT FROM
SOCIAL MEDIA.
&&
SMLocal storm report, Jul 22, 9:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
954 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HEAVY RAIN 1 ESE MOUNT HOREB 43.00N 89.72W
07/22/2013 M1.21 INCH DANE WI PUBLIC
1.21 INCHES THROUGH 945 PM. 1.02 INCHES IN 1 HOUR FROM
845 TO 945 PM. MAX WIND GUST OF 34.5 MPH. REPORT FROM
SOCIAL MEDIA.
&&
SMSpecial weather statement, Jul 22, 10:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1005 PM CDT MON JUL 22 2013 WIZ068-069-230330- GREEN-ROCK- 1005 PM CDT MON JUL 22 2013 ...STRONG THUNDERSTORM MOVING TOWARD JANESVILLE... AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF DOWNTOWN JANESVILLE...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CLINTON BY 1025 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SOME MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE. HENTZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:08 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa, Sauk | 37 min |
| Jul 22, 9:16 PM CDT | Areal Flood Advisory | MKX | Dane, Iowa | 3 hr |
| Jul 22, 9:42 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.